Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 86, NWS Springfield, MO

March 28, 2008Douglas County, Ozark County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 28, 2008, 12:07 AM CDT for Douglas County, Ozark County, Missouri. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2008, 12:07 AM CDT (05:07 UTC)
Expired
Mar 28, 2008, 1:00 AM CDT
In force
53 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Douglas County, MO, Ozark County, MO

The radar

The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 12:35 AM CDTHAIL 1Gentryville, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 4:39 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1283 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 280507
SVRSGF
MOC067-153-280600-
/O.NEW.KSGF.SV.W.0086.080328T0507Z-080328T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1207 AM CDT FRI MAR 28 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
  OZARK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 100 AM CDT.

* AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM AVA TO
  THORNFIELD...MOVING EAST AT 40 MPH. THESE STORMS ARE CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GAINESVILLE BY 1230 AM CDT.
  BAKERSFIELD BY 1250 AM CDT.

THE TOWNS OF PONTIAC...ISABELLA...SQUIRES...WASOLA...NOBLE...
WILLHOIT...BRUSHYKNOB...ROCKBRIDGE...HARDENVILLE AND GENTRYVILLE ARE
ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.

THIS WARNING REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY IN 
EFFECT FOR DOUGLAS COUNTY.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

LAT...LON 3705 9210 3651 9214 3650 9278 3706 9274
TIME...MOT...LOC 0507Z 263DEG 35KT 3694 9269 3672 9271

$$

FOSTER
3 follow-up statements
000 
WWUS53 KSGF 280525
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 AM CDT FRI MAR 28 2008

MOC067-153-280600-
/O.CON.KSGF.SV.W.0086.000000T0000Z-080328T0600Z/
DOUGLAS MO-OZARK MO-
1223 AM CDT FRI MAR 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR DOUGLAS AND OZARK COUNTIES...

AT 1220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM BRUSHYKNOB TO
WILLHOIT...MOVING EAST AT 50 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BAKERSFIELD BY 1245 AM CDT.

THE TOWNS OF DRURY...HARDENVILLE...VANZANT...ZANONI...TECUMSEH...
SYCAMORE...DORA AND UDALL ARE IN THE PATH OF THESE SEVERE
THUNDERSTORMS.

ANOTHER STRONG STORM WAS MOVING INTO WESTERN OZARK COUNTY.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL MISSOURI.

LAT...LON 3705 9210 3651 9214 3650 9278 3706 9274
TIME...MOT...LOC 0523Z 278DEG 45KT 3692 9239 3668 9244

$$

FOSTER
000 
WWUS53 KSGF 280536
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 AM CDT FRI MAR 28 2008

MOC067-153-280600-
/O.CON.KSGF.SV.W.0086.000000T0000Z-080328T0600Z/
DOUGLAS MO-OZARK MO-
1236 AM CDT FRI MAR 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR EASTERN DOUGLAS AND OZARK COUNTIES...

AT 1234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
DRURY TO SYCAMORE TO UDALL...MOVING EAST AT 50 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BAKERSFIELD BY 1245 AM CDT.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL MISSOURI.

LAT...LON 3650 9278 3682 9276 3705 9222 3705 9210
      3651 9214
TIME...MOT...LOC 0536Z 278DEG 45KT 3689 9219 3672 9222
          3655 9227

$$

FOSTER
000 
WWUS53 KSGF 280553
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 AM CDT FRI MAR 28 2008

MOC067-153-280603-
/O.EXP.KSGF.SV.W.0086.000000T0000Z-080328T0600Z/
DOUGLAS MO-OZARK MO-
1253 AM CDT FRI MAR 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DOUGLAS AND OZARK
COUNTIES EXPIRES AT 100 AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.

ADDITIONAL STORMS WILL MOVE ACROSS OZARK COUNTY THROUGH 2 AM. A FEW 
OF THESE STORMS MAY PRODUCE SMALL HAIL.

LAT...LON 3650 9278 3682 9276 3705 9222 3705 9210
      3651 9214
TIME...MOT...LOC 0553Z 278DEG 45KT 3686 9193 3669 9196
          3652 9201

$$

FOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:30 PM CDT, 5 hours 37 minutes earlier.

Area forecast discussion, Mar 27, 6:30 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT THU MAR 27 2008

...UPDATE TO AVIATION...

.DISCUSSION...
SHORT TERM (TONIGHT - SATURDAY)...
A WARM AND UNSTABLE AIRMASS HAS EVOLVED ACROSS THE MISSOURI OZARKS
THIS AFTERNOON.  A SURFACE LOW WAS TRACKING INTO SOUTHWEST MISSOURI
WHICH PULLED MID 50 DEW POINTS IN AREAS SOUTH OF I-44.  MEANWHILE
CLOUD BREAKS ALLOWED FOR GOOD DAYTIME HEATING...WITH TEMPERATURES
GENERALLY IN THE LOW TO MID 70S.  THIS INSTABILITY COMBINED WITH A
SAGGING FRONTAL SYSTEM MIGHT ALLOW FOR ISOLATED SHOWERS AND
THUNDERSTORMS TO UNFOLD LATE THIS AFTERNOON AND THIS EVENING.
HOWEVER...I THINK THE MAIN EVENT FOR A LARGER AREAL EXTENT OF
PRECIPITATION WILL UNFOLD LATER TONIGHT...AND WELL BEHIND THE FRONT.

A COUPLE OF ISOLATED ROBUST UPDRAFTS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING GIVEN THE EXISTING ENVIRONMENT.  A LAYER OF WARM AIR
ALOFT WITHIN THE WARM SECTOR WILL LIMIT SURFACE BASED
CONVECTION...AS CONVERGENCE ALONG THE FRONT WILL BE NEEDED FOR
UPDRAFTS TO BREAK THROUGH THIS CAP.  THE CAP IS VERY STRONG...AND
THINK ONLY ISOLATED TO SCATTERED STORMS WILL DEVELOP THIS EVENING AS
THE FRONT PUSHES THROUGH.

LESS SEVERE BUT A HIGHER FREQUENCY OF SHOWERS AND STORMS WILL
DEVELOP ALONG THE 850MB FRONT LATER TONIGHT.  THIS POST FRONTAL
PRECIPITATION HAS ALSO BEEN INDICATED BY MODEL QPF...BUT ALSO BY THE
WRF RADAR SIMULATION.  THEREFORE AREAS THAT EXPERIENCE THE FRONTAL
PASSAGE EARLY...MAY NOT BE COMPLETELY OUT OF THE WOODS WITH REGARDS
TO ADDITIONAL STORM ACTIVITY LATER TONIGHT.  WITH THIS SAID...AN
INCREASE IN POPS FOR FRIDAY MAY BE NEEDED FOR SOUTHERN MISSOURI DUE
TO RESIDUAL SHOWERS.

MOISTURE BEGINS TO RETURN SATURDAY AFTERNOON WITH THE SURGE OF A
WARM FRONT.  MODELS SUGGEST SOME SHOWER POTENTIAL WITH THIS MOISTURE
SURGE.  I CAN NOT COMPLETELY RULE IT OUT...HOWEVER...ITS CERTAINLY
NOT GOING TO BE A SOLID SHIELD OF RAIN...AND MOST LOCATIONS SHOULD
REMAIN DRY.  WILL GO AHEAD AND INSERT SOME SLIGHT TO LOW END CHANCE
POPS FOR SATURDAY.  TEMPERATURES SHOULD WARM BACK INTO THE 50S AND
LOW 60S.

LONG TERM (SUNDAY - WEDNESDAY)...
RAPID MOISTURE RETURN WILL BE ONGOING AT THE BEGINNING OF THE LONG
TERM PERIODS.  A HIGHLY CHARGED GULF OF MEXICO WILL BECOME WIDE
OPEN...ALLOWING UNUSUAL AMOUNTS OF MOISTURE TO SPREAD BACK INTO THE
REGION.  THE FRONT THAT WILL SHIFT THROUGH SOUTHERN MISSOURI TODAY
(THURSDAY)...WILL STALL OUT SOMEWHERE NEAR THE INTERSTATE 20
CORRIDOR...WHILE SOUTHERLY WINDS OVER THE GULF MOISTURE SOURCE
REGION CONTINUES TO CHARGE WITH DEEPER MOISTURE.

THE SURFACE WARM FRONT QUICKLY SURGES BACK INTO CENTRAL MISSOURI ON
SATURDAY NIGHT ALLOWING DEEPER MOISTURE BACK INTO SOUTHERN
MISSOURI.  THE GFS INDICATES THAT PWATS WILL INCREASE TO VALUES
RANGING FROM 1.20 - 1.50 INCHES.  THE WARM FRONT IS INDICATED BY
BOTH THE GFS AND ECMWF TO BECOME STATIONARY SOMEWHERE BETWEEN
HIGHWAY 54 AND INTERSTATE 70...THEN PUSH BACK INTO SOUTHERN MISSOURI
AS A COLD FRONT DURING THE DAY ON MONDAY.

INTERACTIONS BETWEEN THE FRONTAL SYSTEM AND INCREASING DEEP MOISTURE
FROM THE GULF WILL ALLOW FOR SEVERAL CLUSTERS OF SHOWERS AND
THUNDERSTORMS TO IMPACT THE REGION.  RAIN WILL BE HEAVY AT
TIMES...AND ANOTHER ROUND OF FLASH FLOODING IS BECOMING MORE
LIKELY.

FLOOD POTENTIAL:
THERE IS ONE NOTABLE DIFFERENCE IN TODAYS MODELS RUNS COMPARED TO
YESTERDAYS...WHICH REGARDS A STRONGER UPPER SHORTWAVE TO PUSH THE
FRONTAL BOUNDARY FASTER ACROSS SOUTHERN MISSOURI.  THIS WOULD
SUGGEST LESS TRAINING OF STORMS...LEADING TO LESS RAINFALL AMOUNTS.
HOWEVER...MOISTURE TRANSPORT VECTORS SHOWS A GOOD HEAVY RAIN SIGNAL
AS THE NORTHERN GRADIENT OF MAGNITUDE BECOMES FOCUSED OVER SOUTHERN
MISSOURI FOR A GOOD 6-12 HOURS.  GIVEN THE PREVIOUSLY MENTIONED PWAT
VALUES EXPECTED...ONE TO THREE INCHES OF WIDESPREAD RAINFALL IS
STILL FORECASTED BETWEEN SUNDAY THROUGH MONDAY NIGHT.  THIS TYPE OF
RAINFALL WILL STILL CAUSE ANOTHER EPISODE OF FLOODING.  ESPECIALLY
SINCE RUNOFF WILL BE ENHANCED DUE TO SATURATED SOIL CONDITIONS ALONG
WITH THE LACK OF MARCH VEGETATION.

SEVERE POTENTIAL:
SEVERE WEATHER POTENTIAL IN SOME FORM OR ANOTHER WILL EXIST FROM
SUNDAY - MONDAY AFTERNOON.  ATTEMPTING TO PINPOINT AN EXACT TIME
WHEN SEVERE STORMS WILL GO UP REMAINS A SHORT TERM FORECAST
CHALLENGE.  PARTICULARLY SUNDAY AFTERNOON WHEN A VERY MOIST AIRMASS
SPREADS BACK INTO THE REGION.  COMBINE THIS MOISTURE RETURN WITH
POSSIBLE DAYTIME HEATING...THE AIRMASS SHOULD BECOME MODERATELY
UNSTABLE.  UNDER THE FAST ZONAL FLOW ALOFT...DEEP LAYER SHEAR WILL
BE SUFFICIENT FOR ORGANIZED STORMS.  AT THIS TIME ITS DIFFICULT TO
DISCERN WHAT WILL TRIGGER ANY POSSIBLE CONVECTION.

THE FRONTAL BOUNDARY WILL BE STALLED SOMEWHERE BETWEEN HIGHWAY 54
AND INTERSTATE 70.  CONVERGENCE ALONG THIS FEATURE SHOULD EVENTUALLY
BECOME A FOCUS...BUT ANY SMALL UPPER PERTURBATIONS RIPPLING THROUGH
THE ZONAL FLOW ALOFT COULD FIRE OFF STORMS THROUGH WHAT SHOULD BE A
WEAK CAP.  AGAIN...SEVERE POTENTIAL WILL BECOME BETTER UNDERSTOOD
WITH LATER FORECAST.  AS OF NOW IM GOING TO INSERT SEVERE WORDING
INTO THE HWO FOR THE PERIODS SUNDAY AFTERNOON - MONDAY.

TUESDAY-WEDNESDAY:
GFS AND ECMWF HAS GOOD CONSENSUS WITH RAIN EXITING THE REGION PRIOR
TO MIDNIGHT TUESDAY.  WILL KEEP SOME LOW END POPS IN THE FORECAST
FOR MONDAY NIGHT OUT EAST.  OTHERWISE MOST AREAS LOOK TO CLEAR UP BY
MONDAY NIGHT INTO TUESDAY.  A DRIER AND COOLER AIRMASS SPREADS
BEHIND THIS SYSTEM.  TEMPERATURES TUESDAY AFTERNOON MAY ONLY WARM
INTO THE UPPER 50S TO LOWER 60S.

HEADING INTO DAYS 6 AND 7...NOT MUCH CHANGE IN THE SWIFT / ZONAL
UPPER FLOW IS SUGGESTED BY MEDIUM RANGE OUTPUT.  MODELS SHOW THE
POSSIBILITY OF ANOTHER SHORTWAVE TO IMPACT THE REGION BY WEDNESDAY
NIGHT OR THURSDAY.  HAVE DECIDED TO INCLUDE CHANCE POPS FOR THESE
PERIODS.

CRAMER

&&

.AVIATION...

FOR THE 00Z TAFS...LINE OF SEVERE STORMS ALONG THE COLD FRONT
SHIFTING EAST INTO THE SGF AREA AS OF 2320Z. FRONT/STORMS HAVE
CLEARED THE JLN AIRPORT AT THIS TIME AND CURRENTLY AWAITING THE
STRATUS DECK WHICH SHOULD MOVE INTO THE AREA AROUND 01Z. STORMS
WILL LIKELY AFFECT SGF AT THE ONSET OF THE 00Z TAFS THROUGH AROUND
01Z. HAVE KEPT VCTS IN THE 01Z-02Z TIME FRAME BUT SHOULD BE OUT OF
THE AREA BY THEN. STRATUS SHOULD ARRIVE IN SGF BY 04-05Z. STRATUS
DECK OF AROUND 700 FEET EXPECTED TO LAST THROUGH THE NIGHT AFTER
IT MOVES IN. HAVE KEPT IN VFR VISIBILITIES THROUGH THE OVERNIGHT
HOURS BUT COULD SEE MVFR CONDITIONS WITH THE THUNDERSTORMS AT SGF.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 27, 9:21 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
921 PM CDT THU MAR 27 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290230-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
921 PM CDT THU MAR 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

A COLD FRONT WILL CONTINUE TO SHIFT EAST ACROSS SOUTH CENTRAL
MISSOURI THROUGH THE LATE EVENING. STRONG TO SEVERE THUNDERSTORMS
WERE BEGINNING TO REDEVELOP BEHIND THE FRONT OVER THE SOUTHWEST
CORNER OF MISSOURI. THESE STORMS WILL HAVE THE POSSIBILITY OF
PRODUCING UP TO GOLF BALL SIZE HAIL THROUGH THE LATE EVENING. IN
ADDITION TO THE HAIL...VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE
WITH THESE POST FRONTAL THUNDERSTORMS WHICH COULD LEAD TO FLASH
FLOODING GIVEN THE RECENT FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 SEVERE STORMS WILL AGAIN BE POSSIBLE BEGINNING SUNDAY AFTERNOON.
 A WARM FRONT WILL MOVE BACK OVER THE REGION ALLOWING FOR AN
 AIRMASS LOADED IN MOISTURE CONTENT TO SURGE INTO SOUTHERN
 MISSOURI AND EXTREME SOUTHEAST KANSAS. THIS MOISTURE COMBINED
 WITH DAYTIME HEATING WILL DESTABILIZE THE AIRMASS AND ALLOW IT
TO
 BECOME FAVORABLE FOR SEVERE STORMS.

 AS THIS PREVIOUSLY MENTIONED FRONTAL SYSTEM STALLS OUT NEAR THE
 OZARKS REGION...SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS
WILL
 BE POSSIBLE WITHIN THE SUNDAY THROUGH MONDAY NIGHT TIME FRAME.
 WIDESPREAD STORM TOTAL RAINFALL AMOUNTS OF ONE TO THREE INCHES
IS
 FORECASTED BY MONDAY NIGHT. DUE TO SATURATED SOIL CONDITIONS
 COMBINED WITH THE LACK OF MARCH VEGETATION...RUNOFF WILL BE
 ENHANCED...LEADING TO AN ELEVATED RISK FOR ADDITIONAL FLOODING.

 EMERGENCY MANAGERS AND OTHER LOCAL GOVERNMENT AGENCIES ARE URGED
 TO CLOSELY MONITOR LATER FORECAST AND DISCUSSIONS ISSUED BY THE
 NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL FOR ANOTHER
 EPISODE OF FLOODING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Mar 27, 10:46 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1046 PM CDT THU MAR 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             AURORA                  36.97N  93.72W
03/27/2008  E1.75 INCH       LAWRENCE           MO   AMATEUR RADIO

            GOLF BALL SIZE HAIL AT HIGHWAY 60 IN AURORA.

&&

JSS
Special weather statement, Mar 27, 10:59 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1059 PM CDT THU MAR 27 2008

MOZ091-092-280430-
WRIGHT MO-WEBSTER MO-
1059 PM CDT THU MAR 27 2008

...SIGNIFICANT WEATHER ALERT FOR EAST CENTRAL WEBSTER AND NORTHERN
WRIGHT COUNTIES UNTIL 1130 PM CDT...

AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTH OF DIGGINS...OR 7 MILES SOUTHEAST
OF MARSHFIELD...MOVING EAST AT 40 MPH.

THIS STORM WILL BE NEAR...
  HARTVILLE BY 1120 PM CDT.

THE TOWNS OF DUNCAN...ODIN...DAWSON AND GRAFF ARE IN THE PATH OF THIS
STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

WISE
Local storm report, Mar 27, 11:05 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 PM CDT THU MAR 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1103 PM     HAIL             GOODHOPE                36.91N  92.81W
03/27/2008  E0.88 INCH       DOUGLAS            MO   AMATEUR RADIO

            NICKEL SIZE HAIL AT 76 AND T HIGHWAY.

&&

JSS
Local storm report, Mar 27, 11:11 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1111 PM CDT THU MAR 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1107 PM     HAIL             6 NW PONCE DE LEON      36.94N  93.43W
03/27/2008  E1.00 INCH       STONE              MO   AMATEUR RADIO

&&

JSS
Local storm report, Mar 27, 11:17 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1117 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     HAIL             HIGHLANDVI              36.93N 93.28W
03/27/2008  E0.50 INCH       CHRISTIAN          MO   FIRE DEPT/RESCUE

            PEA TO DIME SIZED HAIL REPORTED.

&&

RKARDELL
Special weather statement, Mar 27, 11:27 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1127 PM CDT THU MAR 27 2008

MOZ082-092-280500-
WRIGHT MO-TEXAS MO-
1127 PM CDT THU MAR 27 2008

...SIGNIFICANT WEATHER ALERT FOR CENTRAL TEXAS AND EAST CENTRAL
WRIGHT COUNTIES UNTIL MIDNIGHT CDT...

AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF MOUNTAIN GROVE...MOVING
EAST AT 45 MPH.

THIS STORM WILL BE NEAR...
  HOUSTON BY 1155 PM CDT.
  RAYMONDVILLE BY MIDNIGHT CDT.

THE TOWNS OF BENDAVIS...HUGGINS...SIMMONS...BUCYRUS...SOLO AND YUKON
ARE IN THE PATH OF THIS STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:11 PM CDTTornado WarningSGFStone34 min
Mar 27, 7:22 PM CDTTornado WarningSGFTexas38 min
Mar 27, 7:51 PM CDTTornado WarningSGFDent, Shannon39 min
Mar 27, 7:54 PM CDTTornado WarningSGFDent, Shannon, Texas66 min
Mar 27, 8:58 PM CDTTornado WarningSGFShannon19 min
Mar 27, 9:01 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton48 min
Mar 27, 9:15 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence41 min
Mar 27, 9:16 PM CDTSevere Thunderstorm WarningSGFDade, Jasper, Lawrence45 min
Mar 27, 9:35 PM CDTSevere Thunderstorm WarningSGFBarry, Stone55 min
Mar 27, 9:37 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Stone53 min
Mar 27, 9:44 PM CDTSevere Thunderstorm WarningSGFGreene61 min
Mar 27, 10:24 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Webster, Wright81 min
Mar 27, 10:27 PM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney63 min
Mar 27, 10:40 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton65 min
Mar 27, 10:47 PM CDTSevere Thunderstorm WarningSGFChristian, Stone58 min
Mar 27, 11:18 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas57 min
Mar 27, 11:40 PM CDTSevere Thunderstorm WarningSGFBarry, Stone42 min
Mar 27, 11:51 PM CDTFlash Flood WarningSGFChristian, Douglas6 hr
Mar 28, 12:01 AM CDTSevere Thunderstorm WarningSGFTaney59 min
Mar 28, 12:40 AM CDTSevere Thunderstorm WarningSGFHowell30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.